MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT
Catalog Number 1820MSK
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigational summary: received one mission disposable core biopsy kit which included one mission disposable core biopsy instrument, one compatible coaxial and a blunt stylet for evaluation.Upon visualization, the trocar stylet separated from the stylet hub was inspected under a microscope, and the sandblasting was noted to be non-homogeneous at the proximal end of the trocar stylet.During functional testing, the device was fully primed without issue.The device was then inserted into an apple without issue.The device was further tested by cocking and firing the device 10 times into an apple at each penetration depth, for a total of 20 tests.The device was able to prime, advance and fire properly.All 20 samples were obtained without issue.Therefore, the investigation is unconfirmed for the reported failure to fire as the device was able to prime, advance and fire properly.All 20 samples were obtained without issue.However, the investigation is confirmed for the identified detachment as the stylet was detached from the stylet hub.A definitive root cause for the identified detachment of device or device component was traced to be manufacturer related.However, a definitive root cause for the reported failure to fire issue could not be determined based upon the provided information.It is unknown whether procedural issues contributed to the reported event.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f : the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an ultrasound guided liver biopsy procedure through normal density tissue using a mission biopsy kit.Prior to the procedure, the outer cannula couldn't be fired.The procedure was completed by another device.There was no patient contact.

Brand Name
MISSION KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24884821
Report Number2020394-2026-00928
Device Sequence Number10420357
Product Code KNW
UDI-Device Identifier00801741097072
UDI-Public(01)00801741097072(11)240829(17)270528(10)0001579299
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1820MSK
Device Lot Number0001579299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown